Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

B12 deficiency and methycobal - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Natural and Home Remedies
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2155 Questions
Doctor :   Hello
User :   Hi, I have been diagonised with B12 deficiency and I am taking the methycobal teblat, but the same is not helping
Doctor :   I am Dr OBeroi here
User :   HI
User :   As stated, I am having b12 deficiency and the same is not getting curred irrespective of me taking the medicies and shots
Doctor :   may i know your age and gender please ?
User :   Its M 25
Doctor :   ok
Doctor :   when were you diagnosed ?
Doctor :   tell me more in detail about your symptoms ?
User :   around 4 months back, took the shots and was fine for a month but its again starting
User :   The symptoms are basically tiredness, confusion, dizzeness, lack of energy, white spots on forearms, slight headache sometimes etc
User :   and improper movements
Doctor :   ok
Doctor :   and then when you took the shots you had relief ?
User :   yes I took shots first for alternative days and thn once a week and thn i was supposed to take once a month but i think i missed few in the last months... have started again and infact have taken around 5 shots in the last month
User :   But this time I dont see much improvement
Doctor :   you need to comply to the doseage that is very important
Doctor :   also do you smoke or consume alcohol ?
User :   yes
Doctor :   Ok did your physician not told you to stop as it can interact with the shots ?
User :   Not really! he just generally advised me, not to smoke or drink!
Doctor :   as alcohol decreases the absorption from the intestine of b12
Doctor :   So that medication is just going waste
Doctor :   now you please follow my advice and stop your alcohol consumption
Doctor :   You also need to avoid citrus fruits

Doctor :   like orange and lemon
Doctor :   As they too can stop the absorption
Doctor :   Do you have any other medical problem ?
User :   not really, was also diagonised with Vitamin D3 deficiency.
User :   and have takem few shots for that as well
Doctor :   You need to be careful in taking the dose on time
Doctor :   and you cannot afford to miss
Doctor :   as it will take time
Doctor :   Its a long process you need to be patience
User :   i understand but its badly affecting my daily life and work.
Doctor :   I can seriously understand your concern
Doctor :   But it does takes time . esp vitamin deficiencies
User :   I am also taking the medicin for Methycobal but seems the same is not helping. I heard that there are few sublingual b12 but couldnt been able to find at any medical store?
Doctor :   to change any medication and its way of taking you need to first get yourself physical examined by the doctor
Doctor :   just going and buying from the medical store is not advisable
Doctor :   i hope you are following me ?
User :   Yes
Doctor :   Good and do take your medication on time and try not to miss then
Doctor :   give it time and you will be absolutely fine
User :   Shd I further go for shots? or just keep taking the medicines!
Doctor :   take the medicines as for now
Doctor :   also you need to follow up with the doctor who was seeing you
User :   sure. Also, what effect does smoking has no absorption of B12?
Doctor :   It is a irritant and can cause damage to the lining which in turn again affects the absorption
Doctor :   You please kindly stop esp alcohol
User :   SURE
Doctor :   till you are perfectly well
Doctor :   Good
User :   And how much time it generally takes to be over with this?
Doctor :   it will take few months
User :   Ok.
Doctor :   Do be patient
User :   I understand. Any other advise?
User :   any further suggestions?
Doctor :   Thats about it and do exercise to keep your metabolism high
Doctor :   for a speedy recovery
User :   Sure.
Doctor :   well take care of your self
User :   On a different note, My doctor also told me last time that I have insects in my stomach. Alny suggestions/advice for that?
Doctor :   you need to take medicines and they are called deworming medications
Doctor :   you can ask your doctor and he will prescribe you
User :   ok
User :   Thank you for your time
Doctor :   Your most welcome
User :   And will follow all ur suggestions
Doctor :   thank you for consulting me
Doctor :   yeah and you will be fine in no time
User :   THanks once ahain
Doctor :   taken care
Doctor :   take**
User :   Thanks
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor